Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 5, 2022, 4:02 PM CDT for Jefferson County, Arkansas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2022, 4:02 PM CDT (21:02 UTC)
- Expired
- Sep 5, 2022, 5:21 PM CDT
- In force
- 79 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:10 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 5, 2:10 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 210 PM CDT Mon Sep 5 2022 .SHORT TERM...Tonight Through Wednesday Western H500 ridge will slowly begin to expand eastward a bit through mid-week which will provide a push for the stalled low/trough in place across the area. Before it shifts south though, it will continue to influence the development of isolated to scattered showers and thunderstorms across the area. Much of this activity will continue to occur during the afternoon/evening hours each day. Slow overall movement of the precip could contribute to locally heavy downpours. Temperatures through Wednesday will continue to be near to below normal. && .LONG TERM...Wednesday Night Through Monday The long-term forecast similar to yesterday's AFD product by your WFO Little Rock day shift w/ some minimal differences. The GFS and ECMWF are producing similar upper level solutions. An upper level ridge remains positioned across the Southwestern region of the CONUS and will become slightly elongated and retrograde westward on Thursday. A positively tilted trough axis extends from the Mid- Atlantic region of the CONUS extending into the Mid-South of the CONUS with both latest solutions of the GFS and ECMWF developing an upper-level cut-off low pressure center that resides over Louisiana into Friday where it becomes absorbed by a second digging trough into the weekend. A third trough approaches the Great Lakes region of the CONUS into the late weekend and early next week with a cut- off low pressure center developing. It is at this moment that the GFS wants to track the cut-off upper level low pressure center toward the Natural State; whereas the ECMWF want to keep this feature across the Mid-West and ushered into the Northeast. At the moment, this is just to be noted At the surface, a stationary boundary will remained anchored along the Gulf Coast region of the CONUS for the entire long-term forecast period. Moisture will be able to glide up and over the front allowing for ample moisture to be advected into Arkansas, especially eastern and southeastern Arkansas. The long-term forecast period will see predominately diurnally driven showers and thunderstorms that develop during the afternoon heating of the day and then dissipate after sunset with the loss of daytime heating. The next frontal boundary will be knocking on the door come early next week where low temperatures across northern Arkansas will likely fall into the 50's. Temperatures overall will remain near climatological normals for this time of the year to slightly below normal later in the period with the inbound cold front, subsequent chances of rain along with increased cloud cover early next week. At the moment, the highest confidence for for diurnal showers and thunderstorms to develop with the highest coverage across the state (mostly central and eastern Arkansas) will be during the timeframe of Saturday and Sunday afternoon/evening. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 68 85 67 86 / 10 40 10 20 Camden AR 68 89 69 87 / 20 40 30 40 Harrison AR 65 83 65 83 / 10 20 10 10 Hot Springs AR 69 90 69 88 / 20 40 20 30 Little Rock AR 71 89 70 88 / 20 50 30 30 Monticello AR 71 89 70 87 / 20 50 40 50 Mount Ida AR 67 89 68 87 / 10 40 20 30 Mountain Home AR 66 84 65 84 / 20 30 10 10 Newport AR 68 84 68 84 / 10 40 10 20 Pine Bluff AR 69 89 69 87 / 40 40 30 40 Russellville AR 68 89 68 88 / 10 30 10 10 Searcy AR 68 86 68 87 / 20 50 20 30 Stuttgart AR 70 88 70 87 / 20 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && Short Term...67 / Long Term...234
Hazardous weather outlook, Sep 5, 2:13 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 213 PM CDT Mon Sep 5 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-061000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 213 PM CDT Mon Sep 5 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms remain in the forecast through this evening. The potential for organized severe weather will remain low. Heavy rainfall could result in localized flash flooding. Some patchy dense fog could develop overnight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for showers and thunderstorms are in the forecast through Sunday, mainly during the afternoon and early evening. Rain chances on most days are highest in the southeast half of Arkansas. Any severe weather or flash flooding will be localized. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/46/67
In the hours before
Special weather statement, Sep 5, 1:08 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
108 PM CDT Mon Sep 5 2022
ARZ137-237-238-051845-
Northern Scott County AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
108 PM CDT Mon Sep 5 2022
...A strong thunderstorm will impact portions of east central Scott
and southwestern Yell Counties through 145 PM CDT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gravelly, or 17 miles east of Waldron, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gravelly... Union Hill...
Nola... Olio...
Harvey... Waltreak...
Bluffton... Blue Ball...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3482 9386 3497 9388 3499 9356 3481 9356
TIME...MOT...LOC 1808Z 263DEG 18KT 3491 9379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special weather statement, Sep 5, 2:32 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
232 PM CDT Mon Sep 5 2022
ARZ032-044-052000-
Pulaski AR-Faulkner AR-
232 PM CDT Mon Sep 5 2022
...Strong thunderstorms will impact portions of southwestern Faulkner
and north central Pulaski Counties through 300 PM CDT...
At 231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toad Suck to near Mayflower to near Roland
in Pulaski County. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conway... Maumelle...
Mayflower... Morgan...
Marche... Pickles Gap...
Roland in Pulaski County... Pinnacle Mountain State Park...
Saltillo... Palarm...
Natural Steps...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3486 9231 3484 9255 3495 9254 3496 9255
3502 9258 3505 9255 3508 9254 3516 9239
3505 9229
TIME...MOT...LOC 1931Z 233DEG 13KT 3504 9254 3498 9250 3488 9254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, Sep 5, 3:01 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
301 PM CDT Mon Sep 5 2022
ARZ056-052030-
Jefferson AR-
301 PM CDT Mon Sep 5 2022
...A strong thunderstorm will impact portions of southwestern
Jefferson County through 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pine Bluff. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Bluff... White Hall...
Warbritton... Pine Bluff Arsenal...
Sulphur Springs... Watson Chapel...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9211 3428 9212 3430 9192 3415 9190
TIME...MOT...LOC 2001Z 268DEG 2KT 3421 9205
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Sep 5, 3:14 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
314 PM CDT Mon Sep 5 2022
ARZ044-052045-
Pulaski AR-
314 PM CDT Mon Sep 5 2022
...A strong thunderstorm will impact portions of central Pulaski
County through 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Little Rock, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... West Little Rock...
Maumelle... Downtown Little Rock...
North Little Rock Airport... Southwest Little Rock...
Argenta... Burns Park...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
Pinnacle Mountain State Park... Gibson...
Lakewood... Camp Robinson...
Geyer Springs... Sylvan Hills...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3470 9221 3469 9255 3485 9255 3487 9246
3486 9246 3485 9244 3488 9244 3493 9223
TIME...MOT...LOC 2013Z 237DEG 7KT 3476 9243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
69Special weather statement, Sep 5, 3:42 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
342 PM CDT Mon Sep 5 2022
ARZ043-044-052115-
Pulaski AR-Saline AR-
342 PM CDT Mon Sep 5 2022
...A strong thunderstorm will impact portions of east central Saline
and central Pulaski Counties through 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bryant, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Benton...
West Little Rock... Bryant...
Southwest Little Rock... Shannon Hills...
Otter Creek... Geyer Springs...
Mabelvale... Salem in Saline County...
Chenal Valley... Alexander...
Bauxite... Vimy Ridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3455 9244 3461 9261 3479 9250 3472 9232
TIME...MOT...LOC 2042Z 202DEG 18KT 3465 9248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GoudswardSpecial weather statement, Sep 5, 3:46 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 PM CDT Mon Sep 5 2022
ARZ056-052115-
Jefferson AR-
346 PM CDT Mon Sep 5 2022
...A strong thunderstorm will impact portions of western Jefferson
County through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Bluff, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Bluff... White Hall...
Altheimer... Warbritton...
Cottondale... Madding...
Pine Bluff Arsenal... Sulphur Springs...
Pastoria... Faith...
Pinebergen... Ladd...
Glenlake... Watson Chapel...
Rob Roy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3406 9200 3406 9207 3415 9220 3442 9202
3426 9176
TIME...MOT...LOC 2046Z 217DEG 16KT 3416 9207
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:22 PM CDT | Special Weather Statement | LZK | Scott | 23 min |
| Sep 4, 7:57 PM CDT | Special Weather Statement | LZK | Scott | 33 min |
| Sep 4, 8:25 PM CDT | Special Weather Statement | LZK | Logan | 35 min |
| Sep 5, 1:08 PM CDT | Special Weather Statement | LZK | Yell | 37 min |
| Sep 5, 2:32 PM CDT | Special Weather Statement | LZK | Faulkner | 28 min |
| Sep 5, 3:01 PM CDT | Special Weather Statement | LZK | Jefferson | 29 min |
| Sep 5, 3:14 PM CDT | Special Weather Statement | LZK | Pulaski | 31 min |
| Sep 5, 3:41 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 3 hr |
| Sep 5, 3:42 PM CDT | Special Weather Statement | LZK | Pulaski | 33 min |
| Sep 5, 3:46 PM CDT | Special Weather Statement | LZK | Jefferson | 29 min |
| Sep 5, 3:55 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 82 min |
| Sep 5, 4:20 PM CDT | Flash Flood Warning | LZK | Grant, Pulaski, Saline | 2 hr |
| Sep 5, 4:20 PM CDT | Special Weather Statement | LZK | Montgomery | 25 min |
| Sep 5, 4:38 PM CDT | Flash Flood Warning | LZK | Montgomery | 119 min |
| Sep 5, 4:54 PM CDT | Flash Flood Warning | LZK | Hot Spring, Saline | 103 min |
| Sep 5, 5:22 PM CDT | Special Weather Statement | LZK | Monroe | 23 min |
| Sep 5, 6:09 PM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Sep 5, 6:16 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.